Alert archive / Wisconsin / Winter Weather Advisories in 2016

Winter Weather Advisory 21, NWS Green Bay, WI

December 22, 201618 counties in Wisconsin

NWS Green Bay, WI issued this winter weather advisory at Dec 22, 2016, 2:21 PM CST for 18 counties in Wisconsin. It took effect at Dec 23, 2016, 11:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2016, 2:21 PM CST (20:21 UTC)
In effect from
Dec 23, 2016, 11:00 AM CST
Expired
Dec 23, 2016, 10:52 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS43 KGRB 222021
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
221 PM CST THU DEC 22 2016

...SNOW EXPECTED FRIDAY...

.A FAST MOVING WEATHER SYSTEM WILL PRODUCE A WIDESPREAD 2 TO 4 INCH
SNOWFALL ACROSS MUCH OF CENTRAL AND EAST-CENTRAL WISCONSIN.
FREEZING DRIZZLE IS ALSO POSSIBLE AS THE SNOW ENDS DURING THE
EVENING.

WIZ018-030-035-036-045-230430-
/O.NEW.KGRB.WW.Y.0021.161223T1500Z-161224T0300Z/
LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
REDGRANITE...WAUTOMA
221 PM CST THU DEC 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM TO 9 PM
CST FRIDAY.

* TIMING...THE SNOW WILL BEGIN TO ACCUMULATE BY MID-TO LATE
  MORNING AND CONTINUE INTO THE EARLY EVENING. SOME FREEZING
  DRIZZLE IS ALSO POSSIBLE DURING THE EVENING.

* SNOW ACCUMULATIONS...AROUND 3 INCHES OF SNOW IS EXPECTED. 

* MAIN IMPACT...ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND
  SLIPPERY, ESPECIALLY FROM MID-DAY THROUGH THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ019>022-031-037>040-048>050-073-074-230430-
/O.NEW.KGRB.WW.Y.0021.161223T1800Z-161224T0600Z/
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN...
LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY...
SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...
GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA...
CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
221 PM CST THU DEC 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY
TO MIDNIGHT CST FRIDAY NIGHT.

* TIMING...THE SNOW WILL BEGIN TO ACCUMULATE BY EARLY AFTERNOON
  AND CONTINUE INTO THE EVENING. SOME FREEZING DRIZZLE IS ALSO
  POSSIBLE LATE IN THE EVENING.

* SNOW ACCUMULATIONS...AROUND 3 INCHES OF SNOW IS EXPECTED.

* MAIN IMPACT...ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND
  SLIPPERY, ESPECIALLY DURING THE AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
7 follow-up statements
952 
WWUS43 KGRB 230402
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 PM CST THU DEC 22 2016

...SNOW EXPECTED FRIDAY...

.A FAST MOVING WEATHER SYSTEM WILL PRODUCE A WIDESPREAD 2 TO
4 INCH SNOWFALL ACROSS MUCH OF CENTRAL AND EAST-CENTRAL
WISCONSIN. FREEZING DRIZZLE IS ALSO POSSIBLE AS THE SNOW ENDS
DURING THE EVENING.

WIZ018-030-035-036-045-231215-
/O.CON.KGRB.WW.Y.0021.161223T1500Z-161224T0300Z/
LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
REDGRANITE...WAUTOMA
1002 PM CST THU DEC 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM
CST FRIDAY...

* TIMING...THE SNOW WILL BEGIN TO ACCUMULATE BY MIDDLE TO LATE
  MORNING AND CONTINUE INTO THE EARLY EVENING. SOME FREEZING
  DRIZZLE IS ALSO POSSIBLE DURING THE EVENING.

* SNOW ACCUMULATIONS...AROUND 3 INCHES OF SNOW IS EXPECTED.

* MAIN IMPACT...ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND 
  SLIPPERY... ESPECIALLY FROM MID-DAY THROUGH THE EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ019>022-031-037>040-048>050-073-074-231215-
/O.CON.KGRB.WW.Y.0021.161223T1800Z-161224T0600Z/
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN...
LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY...
SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...
GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA...
CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
1002 PM CST THU DEC 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT CST FRIDAY NIGHT...

* TIMING...THE SNOW WILL BEGIN TO ACCUMULATE BY EARLY AFTERNOON 
  AND CONTINUE INTO THE EVENING. SOME FREEZING DRIZZLE IS ALSO 
  POSSIBLE LATE IN THE EVENING. 

* SNOW ACCUMULATIONS...AROUND 3 INCHES OF SNOW IS EXPECTED.

* MAIN IMPACT...ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND 
  SLIPPERY... ESPECIALLY DURING THE AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

KURIMSKI
452 
WWUS43 KGRB 230953
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
353 AM CST FRI DEC 23 2016

...ACCUMULATING SNOW EXPECTED THIS AFTERNOON AND EVENING...

.A FAST MOVING WEATHER SYSTEM WILL PRODUCE A WIDESPREAD 2 TO
4 INCH SNOWFALL SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE.
LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE AS THE SNOW ENDS
DURING THE EVENING. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO
DEVELOP FOR THE EVENING COMMUTE.

WIZ018-030-035-036-045-231700-
/O.EXT.KGRB.WW.Y.0021.161223T1700Z-161224T0300Z/
LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
REDGRANITE...WAUTOMA
353 AM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM CST THIS EVENING...

* SNOW WILL BEGIN TO ACCUMULATE BY LATE MORNING AND CONTINUE INTO
  THE EARLY EVENING. SOME LIGHT FREEZING RAIN OR DRIZZLE IS ALSO
  POSSIBLE DURING THE EVENING.

* SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

* ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY...
  ESPECIALLY DURING THE AFTERNOON AND THE EARLY EVENING.
  CONDITIONS MAY BECOME HAZARDOUS FOR THE EVENING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ019>022-031-037>040-048>050-073-074-231700-
/O.EXT.KGRB.WW.Y.0021.161223T2000Z-161224T0600Z/
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN...
LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY...
SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...
GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA...
CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
353 AM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON
TO MIDNIGHT CST TONIGHT...

* THE SNOW WILL BEGIN TO ACCUMULATE BY EARLY AFTERNOON AND
  CONTINUE INTO THE EVENING. SOME LIGHT FREEZING RAIN OR DRIZZLE
  IS ALSO POSSIBLE LATE IN THE EVENING.

* SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

* ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY DURING
  THE AFTERNOON AND EVENING. CONDITIONS MAY BECOME HAZARDOUS FOR
  THE EVENING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
KIECKBUSCH
037 
WWUS43 KGRB 231640
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 AM CST FRI DEC 23 2016

...SNOW WILL MAKE FOR SLICK ROADS AND SIDEWALKS THIS AFTERNOON
AND EVENING...

.A FAST MOVING WEATHER SYSTEM WILL PRODUCE 2 TO 4 INCHES OF SNOW
SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE THIS AFTERNOON AND EVENING.
LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE AS THE SNOW ENDS DURING
THE EVENING. ROADS AND SIDEWALKS WILL BECOME SLIPPERY DURING THE
AFTERNOON AND EVENING HOURS. 

WIZ018-030-035-036-045-240045-
/O.CON.KGRB.WW.Y.0021.161223T1700Z-161224T0300Z/
LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
REDGRANITE...WAUTOMA
1040 AM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* SNOW WILL ARRIVE AROUND MIDDAY AND CONTINUE INTO THE EARLY
  EVENING. SOME LIGHT FREEZING RAIN OR DRIZZLE IS ALSO POSSIBLE
  DURING THE EVENING.

* SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

* ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY...
  ESPECIALLY DURING THE AFTERNOON AND THE EARLY EVENING. CONDITIONS
  MAY BECOME HAZARDOUS FOR THE EVENING COMMUTE. SOME AIR TRAVEL
  DELAYS ARE POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ019>022-031-037>040-048>050-073-074-240045-
/O.CON.KGRB.WW.Y.0021.161223T2000Z-161224T0600Z/
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN...
LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY...
SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...
GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA...
CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
1040 AM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT...

* SNOW WILL BEGIN TO ACCUMULATE THIS AFTERNOON AND CONTINUE INTO
  THE EVENING. SOME LIGHT FREEZING RAIN OR DRIZZLE IS ALSO
  POSSIBLE LATE IN THE EVENING.

* SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

* ROADS AND HIGHWAYS WILL BECOME SNOW COVERED AND SLIPPERY DURING
  THE AFTERNOON AND EVENING. CONDITIONS MAY BECOME HAZARDOUS FOR
  THE EVENING COMMUTE. SOME AIR TRAVEL DELAYS ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
409 
WWUS43 KGRB 232144
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CST FRI DEC 23 2016

...SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS LATE THIS
AFTERNOON AND THIS EVENING...

.A FAST MOVING WEATHER SYSTEM WILL PRODUCE 2 TO 4 INCHES OF SNOW
SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE LATE THIS AFTERNOON
AND THIS EVENING. THE PRECIPITATION COULD CHANGE TO LIGHT FREEZING
DRIZZLE AS IT DIMINISHES.

WIZ018-030-035-036-045-240300-
/O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0300Z/
LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
REDGRANITE...WAUTOMA
344 PM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* SNOW WILL CONTINUE INTO EARLY EVENING...THEN DIMINISH. THE
  PRECIPITATION COULD CHANGE TO LIGHT FREEZING DRIZZLE BEFORE
  ENDING OVERNIGHT.

* A TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED.

* ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ019>022-031-037>040-048>050-073-074-240545-
/O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN...
LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY...
SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...
GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA...
CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
344 PM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SNOW WILL CONTINUE INTO MID-EVENING...THEN DIMINISH. THE
  PRECIPITATION COULD CHANGE TO LIGHT FREEZING DRIZZLE BEFORE
  ENDING OVERNIGHT.

* A TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED.

* ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SKOWRONSKI
328 
WWUS43 KGRB 240115
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
715 PM CST FRI DEC 23 2016

...SNOW BEGINNING TO DIMINISH IN CENTRAL WISCONSIN...BUT
HAZARDOUS TRAVEL CONDITIONS LIKELY TO CONTINUE FOR THE REST OF
THE EVENING...

.SNOW PRODUCED BY A FAST MOVING WEATHER SYSTEM WILL DIMINISH FROM
WEST TO EAST DURING THE EVENING. THE PRECIPITATION COULD CHANGE
TO DRIZZLE OR LIGHT FREEZING DRIZZLE AS IT DIMINISHES.

WIZ018-030-035-036-045-240300-
/O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0300Z/
LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
REDGRANITE...WAUTOMA
715 PM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* SNOW WILL BEGIN TO TAPER OFF BETWEEN 700 PM AND 800 PM. THE
  PRECIPITATION COULD CHANGE TO DRIZZLE OR FREEZING DRIZZLE
  BEFORE ENDING OVERNIGHT.

* LESS THAN AN INCH OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

* ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY. POOR TRAVEL
  CONDITIONS ARE LIKELY TO PERSIST EVEN AFTER THE SNOW DIMINISHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ019>022-031-037>040-048>050-073-074-240600-
/O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...NEOPIT...MOUNTAIN...
LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY...
SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...
GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA...
CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
715 PM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SNOW WILL BEGIN TO TAPER OFF BETWEEN 800 PM AND 1000 PM. THE
  PRECIPITATION COULD CHANGE TO DRIZZLE OR FREEZING DRIZZLE
  BEFORE ENDING OVERNIGHT.

* ANOTHER INCH OR SO OF SNOW ACCUMULATION IS EXPECTED BEFORE THE
  SNOW DIMINISHES.

* ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY. POOR TRAVEL
  CONDITIONS ARE LIKELY TO PERSIST EVEN AFTER THE SNOW DIMINISHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SKOWRONSKI
470 
WWUS43 KGRB 240257
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
857 PM CST FRI DEC 23 2016

WIZ019-240400-
/O.CAN.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/
LANGLADE-
INCLUDING THE CITY OF...ANTIGO
857 PM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE SIGNIFICANT SNOW HAS EXITED THE AREA. OCCASIONAL LIGHT SNOW
AND FLURRIES ALONG WITH SOME FREEZING DRIZZLE WILL PERSIST
OVERNIGHT.

$$

WIZ018-030-035-036-045-240400-
/O.EXP.KGRB.WW.Y.0021.000000T0000Z-161224T0300Z/
LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...MERRILL...TOMAHAWK...WAUSAU...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
REDGRANITE...WAUTOMA
857 PM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

THE SIGNIFICANT SNOW HAS EXITED THE AREA. OCCASIONAL LIGHT SNOW
AND FLURRIES ALONG WITH SOME DRIZZLE OR FREEZING DRIZZLE WILL
PERSIST OVERNIGHT.

$$

WIZ020>022-031-037>040-048>050-073-074-240600-
/O.CON.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/
MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-
BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...MOUNTAIN...
LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY...
SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...
GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA...
CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
857 PM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* SNOW WILL TAPER OFF TO FLURRIES DURING THE NEXT COUPLE HOURS.
  SOME DRIZZLE OR FREEZING DRIZZLE IS ALSO POSSIBLE.

* LESS THAN AN INCH OF ADDITIONAL ACCUMULATION IS EXPECTED.

* ROADS AND HIGHWAYS ARE SNOW COVERED AND SLIPPERY. POOR TRAVEL 
  CONDITIONS ARE LIKELY TO PERSIST EVEN AFTER THE SNOW 
  DIMINISHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW WILL CAUSE
SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SKOWRONSKI
880 
WWUS43 KGRB 240452
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1052 PM CST FRI DEC 23 2016

WIZ020>022-031-037>040-048>050-073-074-240600-
/O.CAN.KGRB.WW.Y.0021.000000T0000Z-161224T0600Z/
MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-
BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...MOUNTAIN...
LAKEWOOD...TOWNSEND...STURGEON BAY...FISH CREEK...SISTER BAY...
SHAWANO...NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...
GREEN BAY...KEWAUNEE...LUXEMBURG...OSHKOSH...NEENAH...MENASHA...
CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...TWO RIVERS...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
1052 PM CST FRI DEC 23 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE SIGNIFICANT SNOW HAS EXITED THE AREA. OCCASIONAL LIGHT SNOW
AND FLURRIES ALONG WITH SOME DRIZZLE OR FREEZING DRIZZLE WILL
PERSIST OVERNIGHT. TRAVEL CONDITIONS ARE LIKELY TO REMAIN POOR
UNTIL HIGHWAY CREWS COMPLETE PLOWING AND SALTING OPERATIONS.

$$

JS

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Dec 22, 12:24 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Dec 22, 12:24 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1224 PM CST Thu Dec 22 2016

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 337 AM CST Thu Dec 22 2016

Stratocumulus clouds covered most of the forecast area early this
morning, except in northeast WI, where downsloping winds had
eroded the cloud cover. The clearing line associated with a
surface ridge axis was already moving through far northwest WI,
so clearing should arrive this morning. Given the current mild
temperatures and recent trends, have gone above guidance for high
temperatures today.

Despite mostly clear skies and a deep snow cover, persistent
southwest winds should prevent temperatures from falling too
far tonight. Most places should see low temperatures in the
upper teens and lower 20s.

On Friday, a 40 kt LLJ will pull moisture into the region, with
700-750 mb mixing ratios increasing to 2 to 3 g/kg by midday.
A coupled upper level jet and two short-wave trofs will provide
fairly strong forcing. Precipitation is expected to develop in
central WI by mid to late morning, then overspread the rest of
the forecast area by mid-afternoon. Although a weak warm layer
is present early in the day, it erodes before the precipitation
develops, so we should see mainly snow, with a rain/snow mix
anticipated near the lakeshore. Accumulations of 1 to 2 inches
are likely, with lesser amounts around a half inch near Lake
Michigan.

.LONG TERM...Friday Night Through Wednesday
Issued at 337 AM CST Thu Dec 22 2016

Focus in this portion of the forecast continues to revolve around
the large cyclone projected to move across the region late in the
weekend into early next week.  The ecmwf and gfs remain the most
consistent models in regards to this system, and will continue to
use a blend of these models for this forecast.

Friday night through Saturday night...A shortwave trough will
continue to work east across the region on Friday evening, providing
widespread snowfall before ending from west to east from mid-evening
into the early overnight.  With snow ratios around 10:1, up to an
additional inch of accumulation is possible over central and north-
central WI, and 1-2 inches of additional accums are possible over
eastern WI.  Behind the system, clouds will be slow to depart, and
could see partial clearing arrive late or into Saturday morning.
Then weak high pressure will slide into the region for the rest of
Saturday into the first half of Saturday night.  As a cyclone
emerges into the west central Plains, winds will back to the
southwest aloft, and models show low level moisture increasing
through the night.  Saturation looks to remain below 850mb, so think
that any chance of freezing drizzle is pretty low.

Rest of the forecast...Low pressure will then lift northeast across
the Plains and into the northern Mississippi Valley on Sunday and
Sunday night.  Moisture depth will slowly increase on Sunday morning
which should leading to improving freezing drizzle chances.  Then a
large slug of isentropic ascent will arrive on Sunday afternoon and
Sunday night, when an area of widespread precip is expected to
arrive.  Temperatures should be rising above freezing over central
and northeast WI as this precip moves in.  However, the highest
concern will be for north-central WI where temps will be at or below
freezing possibly as long as early Sunday evening, which leaves the
possibility of several hours of freezing drizzle, freezing rain,
sleet, and snow.  Precip will continue until a strong arctic front
sweeps across the area late Sunday night.  Behind the front, some
snow showers in the comma head will linger on Monday into Monday
night. But the bigger story will be the strong gusty winds as temps
fall into the teens and 20s.  Some gusts could reach as high as 40
to 50 mph on Monday afternoon.  Winds should slowly diminish on
Monday night into Tuesday.  The next chance of precip will arrive
around midweek.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1223 PM CST Thu Dec 22 2016

VFR conditions through 18Z ahead of next weather system. LLWS
will once again be a concern tonight, as low level winds increase
to about 40 kts just off the surface.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MPC
AVIATION.......JKL
Hazardous weather outlook, Dec 22, 3:46 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CST THU DEC 22 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
346 AM CST THU DEC 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL RETURN ON FRIDAY AND FRIDAY EVENING, WITH 1 TO 3 INCHES
OF ACCUMULATION EXPECTED ACROSS MUCH OF THE AREA. SLIPPERY SPOTS
ARE LIKELY TO DEVELOP ON UNTREATED PAVEMENT.

A SIGNIFICANT WEATHER SYSTEM IS EXPECTED TO MOVE FROM THE DESERT
SOUTHWEST TOWARDS THE UPPER MIDWEST CHRISTMAS DAY THROUGH MONDAY.
THE CURRENT TRACK WOULD BRING A WINTRY MIX THAT CHANGES MOSTLY TO
RAIN. THE FORECAST TRACK OF THE STORM AND RESULTING WEATHER COULD
CHANGE OVER THE NEXT FEW DAYS, SO BE SURE TO MONITOR LATER
FORECASTS FOR UPDATED INFORMATION.

IN THE WAKE OF THIS STORM, STRONG GUSTY SOUTHWEST TO WEST WINDS
ARE EXPECTED TO DEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-231000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
346 AM CST THU DEC 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALES WILL LIKELY DEVELOP FROM SUNDAY NIGHT INTO MONDAY NIGHT.

KIECKBUSCH/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:02 AM CSTSmall Craft AdvisoryGRB38 hr

Nearby

Winter Weather Advisories in Wisconsin, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.